MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180DL
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the evis exera ii colonovideoscope no air/ water flow, lens water rinsing doesn't work.Fault with butter in the connector (connection unit) during maintenance.During inspection and evaluation, whitish foreign material was found inside the auxiliary channel.There was no report of patient harm or user injury associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during incoming inspection and evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's allegation was confirmed.In addition, the following non-reportable malfunctions were found during device evaluation: - due to damage on flexibility adjustment ring, flexibility adjustment function does not work, air/water cylinder has discoloration, suction cylinder has discoloration, scope cover plate has peeling, due to clogging of nozzle, no water is fed, due to wear of angle wire, bending angle in up direction does not meet specifications, plastic distal end cover has a crack, light guide lens has a chip, adhesive on bending rubber has a crack, and universal cord has coating peeling.The investigation is on-going.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer answered the following questions: was the device reprocessed before the device was sent in to the repair center? yes delay of pre cleaning? no delay of manual cleaning (if delayed, pre soaking is required)? no flushing water during pre cleaning? yes flushing detergent during manual cleaning? no, the detergent is only used on washing machine.The blow did not work with carbon dioxide, with air it worked better.Scope was washed and prewashed normally after every endoscopy.Scope was washed before sending it to repair.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the foreign material remained due to insufficient cleaning.However, the definitive root cause was unable to be determined.The foreign material was unable to be identified.The event can be prevented by following the instructions for use: "instruction manual evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection shows how to detect the event.Instruction manual evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories) shows how to prevent the event." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17148130
Report Number9610595-2023-08963
Device Sequence Number5744571
Product Code FDF
UDI-Device Identifier04953170339653
UDI-Public04953170339653
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180DL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown